im just more depressed and anxious then before.
im 20 year old guy and have high prolactin level but normal testoterone.
i have little facial and body hair which i know is not right.i have also been really depressed since like 13.i took anti depressant last year (ssri)paxil. i had too many sideeffects and i had severe withdrawal.
i have heard that ssris increase serotonin which increases prolactin level and i have also heard that dopamine works the opposite and blocks prolactin production. !
so will taking dopamine meds like wellbutrin fix these problems?or is there something more series?
i will appreciate any advice.thanks :-P :-P XD
To answer your first post:
Celexa (citapopram) in 10mg form is easily broken in two, making two 5mg pills. Cutting down is the best method for discontinuing use. Cold turkey could have you with dizzy spells, momentary blackouts and more. It would be prudent to see your doctor before discontinuing use of any SSRI to make sure you are adequately prepared to carry on without it. After six weeks of use, you should be seeing minor improvements in mood, and beginning to have an overall sense of well being. 6 weeks is too early (in my opinion) to say the drug is not working. If you are having difficulty with side-effects after 6 weeks, then you should see your doctor.
An SSRI does elevate the amount of available serotonin in the body by blocking reabsorbtion on the cellular level. This is not a natural bodily funtion, but it can offset symptoms of depression and anxiety.
There are lots of drugs that can be taken to offset symptoms of other drugs. Before you know it, you've cleaned out the garage to make room for all your meds! Just going to take a moment here to shed some light on this issue. (bit of a rant really)
We, as humans, are not meant to sit in chairs for 8 hours at a time, eat processed foods, be without sun all day, and drink coffee to be productive when we become exhausted. In order for our body and mind to be balanced, we MUST live a balanced lifestyle. A balanced lifestyle includes a healthy/balanced diet, at least 30 minutes of direct sunlight a day, and adequate exercise. I could go on, but I feel that these are some of the more important issues.
Fruits & veggies (not from a can, and prefferably uncooked)
Be sure to wash them well as some of the chemicals (pesticides etc) can mimic estrogen in your body. Too much estogen = hormonal imbalance.
Limit you intake of simple carbs like pasta, white rice, ritz crackers etc.
If possible, aquire your meats from an organic source.
As for the rest of your balanced diet, google 'healthy diet' and keep the things previously stated in mind.
Ever heard of seasonal affective disorder (SAD)? In the winter, some folks get depressed due to a lack of sunlight. Some people are more sensitive than others, which means some people need it more. Contact with the suns rays has numerous benefits; too many to list. I'm not saying you need to go get a sunburn.. just get out and wash the car, mow the lawn or whatever else.
VITAL! Lifting weights, cardio, hockey, tennis, running, swimming.. Take your pick! Building muscle helps men increase testosterone levels and at the same time rid themselves of the blues.. naturally. Cannot stress how important daily exercise is.
If you were to incorperate these habits into your daily life, it is quite possible you wouldn't need any meds. That said, sometimes when depressed, the motivation just isn't there. My suggestion, as someone who has been on depressed and on celexa in the past, is to stick with it. If that one doesn't work for you, switch to one that does. (Talk to your doc!) Force yourself to make some changes and you will never look back!
I strongly believe in dealing with the root of a problem, and fixing that. Treating symptoms of a problem will rarely yield long-term results.
Hope I havn't come across as a nut.. and I know it's all stuff you hear every day, but it really does make a world of difference.
high prolactin, high levels of iron,dopamine and secondary hupogonadism
Dopamine blocks the production of prolactin.
An SSRI can increase the production of prolactin.
Hemochromatosis is a genetic disorder where iron is deposited excessively into body tissues and organs. Iron deposited into the pituitary gland impairs production of LH + FSH resulting in decreased testosterone production.
Keep in mind that the problem is not a high level of iron. The problem lies in the way the body is utilizing the iron.
High levels of estrogen in the body invoke prolactin production.
That should sum up the relationship between them.
Wellbutrin could treat the depression which could be caused by secondary hypogonadism caused by high prolactin. High prolactin could be caused by your celexa or a high level of estrogen.
So you want to switch from celexa to wellbutrin? Talk to your doctor first. Complications and interactions can occur. Wellbutrin can cause seizures. Wellbutrin does not play nice with other antidepressants.
Talk to your doctor.
Find out if you have a high estrogen level.
If you do, refer to my previous post.
i have checked estrogen levels and they were normal+
i dont have large breasts or discharge milk which are i think signs of high prolactin.im also a very skinny guy.so maybe it was just because of the ssri and hope they return to normal naturally.
you mentioned that wellbutrin take away the depression side of high prolactin levels.are there meds that decrease levels of prolactin that are safe?
i found ssri only dampened my emotions at best,and when i changed doses with doctors permission i would get severe sideeffects.im nervous on trying any more anti depressants because after 10 weeks on being on paxil i still had severe withdrawal symptoms.
Mucuna pruriens, found in many memory and libido enhancement supplements is a natural way to increase dopamine levels. They have been using it in India for centuries as a treatment for parkinson's disease. You could also try massage therapy. Studies have shown massage therapy to increase dopamine and seratonin levels while decreasing cortisol. I don't remember the numbers on that, but I recall them being quite significant.
There are a few prescription drugs available to reduce prolactin levels, but they are targeted to people with prolactinomas.
Before you buy anything, have a chat with your doctor. Discuss your options. Don't be afraid to ask him/her the same questions as done here.. that's a doctors job.
im having achy body,neck,back and legs(thigh)like when i kick a ball my thigh joints hurts. i feel really weak and tired most of the time,could this be testosterone caused by ssri?
It is certainly time to set an appointment with the doc. There is alot of info here to retain.. might be prudent to print off this thread and take it with you for reference. Your doctor has your medical history, and is the only one qualified to help you any further.
I sincerely hope this has been helpful to you.
Let me know how things go and GOOD LUCK!
i have seen an endicrinologist,he was sure that all my problems lie with my depression and that i should be seeing a phsychiatrist than an endicrinologist.but he seemed to be an inexperienced doctor(young),and he assured me that there is no need for more hormone testing(FSH,LH,PROLACTIN,ETC).
right now im not sure what to do.i cant go through ssri sideeffect or withdrawal again.
just want to add a little more to my background
before i took antidepressant i came to a point where in social places i had difficulty talking,and had strange facial expression.this is making me more convinced that dopamine was the nuerotransmitter i should have been targetting than serotonin.what advice do you have for me i will appreciate them.
i have motor disturbance and sensitivity.like when iam playing soccer i make desitions slower and my movements are slower than pre ssri and these are noticable to people,(some sort of parkinsonism), when i do some exercise afterward i have cold sweat and very dry mouth and extremely tired that i cants relax,and have talking difficulty.its like everything is foggy.
by the way i live in new zealand
i have an appointment tomorrow and i will tell my doctor to refer me to a psychiatrist,because he doesnt really now much about antidepressant.for example when i was telling him about the withdrawals like vivid dreams,flue like symptoms,he didnt believe me.
anyway about Mucuna pruriens,i hope its available here because in here doctors are very strict somewhat,like only a few antidepressants are available.(there are no wellbutrins) .
Post back and fill me in after a few visits to the new doc!